Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

What causes excessive sweating when on oxycodone for neuropathy in legs?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 8479 Questions
I am 70 years old and have neuropathy in my legs. I take Oxycodone for pain four times daily 10-350 mg TB. I have the sweats. My hair gets so wet it is like if I just got out of the shower. water runs down my face and my skin get clamie. I don't know if it is related to this drug or what is going on with me.
Posted Mon, 16 Dec 2013 in Medicines and Side Effects
Answered by Dr. Michelle Gibson James 24 minutes later
Brief Answer: opioids cause a decrease male hormones- sweating Detailed Answer: HI, thanks for using healthcare magic The medical term for sweating profusely is diaphoresis. There are quite a number of different causes of diaphoresis such as : (1)side effect of medication- opioids such as the oxycodone you are using can cause sweats and hot flashes in some persons- this can sometimes be related to opioid induced (caused) androgen deficiency . The opioids cause a decrease in male hormones. If this is the case it can be treated by replacement of the hormone. In addition there is other medication such as hyoscine that can be used. (2)hyperthyroidsim- high levels of thyroid hormone can cause this condition. This can be checked by a blood test and corrected by medical therapy. (3)hypoglycemia (4)alcohol use (5)caffeine (6)infection (7)heart failure (8)neuropathy- it may also be related to neuropathy but this would be neuropathy involving a different aspect of the nervous system (9)gout can also be associated with excess sweating You may want to visit your doctor for an assessment which would include history of symptoms, examination and blood tests to determine the most likely cause. I hope this helps, feel free to ask any additional questions
Above answer was peer-reviewed by
Follow-up: What causes excessive sweating when on oxycodone for neuropathy in legs? 15 minutes later
is this sweating XXXXXXX and does it cause weight loss
Answered by Dr. Michelle Gibson James 1 hour later
Brief Answer: not XXXXXXX Detailed Answer: HI The sweating in itself is not XXXXXXX it is a symptom of an underlying issue. It would not cause weight loss. Normally when a person presents with this problem a doctor will look to identify what is causing it and control it if it is distressing. Feel free to ask anything else
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor